Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 2, NWS Shreveport, LA

February 15, 202510 parishes in Louisiana

NWS Shreveport, LA issued this wind advisory at Feb 15, 2025, 8:19 AM CST for 10 parishes in Louisiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 8:19 AM CST (14:19 UTC)
Expired
Feb 15, 2025, 6:00 PM CST
In force
10 hr
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

734 
WWUS74 KSHV 151419
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
819 AM CST Sat Feb 15 2025

LAZ005-011>014-018>022-160000-
/O.NEW.KSHV.WI.Y.0002.250215T1419Z-250216T0000Z/
Lincoln-Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-
Grant-Caldwell-La Salle-
Including the cities of Ruston, Coushatta, Montgomery, Ringgold,
Martin, Natchitoches, Winnfield, Colfax, Jonesboro, Gibsland,
Columbia, Arcadia, Midway, Monroe, Olla, Dry Prong, Grayson,
Clarks, and Jena
819 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Caldwell, Grant, Jackson, La Salle, Lincoln, Ouachita, 
  Winn, Bienville, Natchitoches, and Red River Parishes.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 6:03 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 15, 6:03 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
603 AM CST Sat Feb 15 2025

...New AVIATION...

.SHORT TERM...
(Saturday through Sunday)
Issued at 402 AM CST Sat Feb 15 2025

Rapid atmospheric modification continues over the Four State
Region ahead of severe weather expected to develop within the
next 18-24 hours. This is due to troughing over the Intermountain
West crossing east of the Four Corners this morning. With
southerly winds picking up over 10 mph, the rate of this
modification picks up later this morning as the 60-degree
isodrosotherm races north of the I-20 corridor, especially east of
Tyler, TX. Kinematics and instability will also become more
favorable for severe weather this afternoon with adequate sfc-3km
wind shear (40+ kts) and mid- level lapse rates picking up later
this afternoon (near 7 C/km). High-resolution guidance suggests
separated updrafts and a discrete supercellular storm mode earlier
in the afternoon that will make large hail, damaging winds, and
tornadoes all a more likely risk (especially east of the I-49
corridor) before storms congeal into a line with the frontal
boundary (slightly limiting tornado potential). Temperature
maximums/minimums will rise above normal as a result, reaching the
upper 60s/70s and upper 40s respectively. /16/

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 402 AM CST Sat Feb 15 2025

Post frontal conditions can be summarized as colder than normal
with some chances of wintry precipitation by the middle of next
week. Aloft, a somewhat active synoptic pattern remains in place
with longwave troughing across the Eastern U.S. and ridging across
the Intermountain West setting us in a quasi-northwesterly flow
path. An embedded shortwave disturbance will shift east across
Texas while the next surface ridge shifts south behind another
frontal boundary, setting the stage for increased wintry
precipitation potential. Confidence remains very low on
precipitation types, amounts, and chances, however, with the
timing of this event now in the medium-range, there is building
confidence on cold enough air for wintry precip existing closer to
the I-30 corridor by Tuesday night. Temperature maximums/minimums
will remain in the 40s/upper 20s and 30s through most of the week
as a result of this colder air mass. /16/

&&

.AVIATION...
(12Z TAFS)
Issued at 603 AM CST Sat Feb 15 2025

LIFR cigs and areas of FG are widespread to start the TAF period,
with the greater reduced vsbys noted to the NNW of a Nwd moving
warm front that extends from Lower Toledo Bend Country NNE across
Wrn LA to along the LA/AR border as of 1145Z. LLWS will continue
to be an issue through at least mid to late morning as a SSW LLJ
of 40-45kts has developed near 2kft, although sfc winds will
increase later this morning with the onset of mixing. As this
bndry continues to shift N into Srn AR this morning, gradual
improvement to cigs and vsbys will occur, although LIFR cigs and
reduced vsbys will persist farther W across much of E TX/extreme
SW AR/SE OK, where scattered areas of SHRA will gradually fill in
across these areas and linger through early afternoon. The
convection should gradually deepen by early to mid afternoon as it
spreads into extreme Ern TX/N LA, with prevailing thunder added
for all but the TYR/GGG terminals. Locally reduced vsbys, wind
gusts in excess of 35kts, and extreme turbulence will be possible
as a linear line of storms begin to race E across Srn AR/N LA by
late afternoon/early evening. The convection will exit the region
by mid-evening with a cold fropa, with some improvement to cigs to
low MVFR expected behind the front, which will persist through the
remainder of the TAF period. These cigs may begin to scatter out
by/after 12Z Sunday, with VFR conditions returning. S winds
5-10kts through mid/late morning will increase to 10-18kts with
gusts to 25kts possible. Winds will become WNW 10-15kts with gusts
to 25kts with the fropa this evening. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 402 AM CST Sat Feb 15 2025

Spotter activation will be necessary by early afternoon through the
evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  36  48  30 /  90  40   0   0
MLU  79  40  52  30 /  70  90   0   0
DEQ  61  27  45  22 /  90  10   0   0
TXK  67  32  47  27 /  90  20   0   0
ELD  75  33  50  26 /  90  60   0   0
TYR  68  32  47  29 /  70  10   0   0
GGG  69  32  48  27 /  90  20   0   0
LFK  74  35  52  32 /  70  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 6:17 PM CSTSpecial Weather StatementSHVBienville28 min
Feb 14, 6:49 PM CSTSpecial Weather StatementSHVWinn26 min
Feb 14, 7:17 PM CSTSpecial Weather StatementSHVCaldwell43 min
Feb 15, 3:44 PM CSTSpecial Weather StatementSHVBossier, Caddo46 min
Feb 15, 4:25 PM CSTSpecial Weather StatementSHVClaiborne, De Soto, Red River, Webster50 min
Feb 15, 5:05 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster55 min
Feb 15, 5:19 PM CSTSpecial Weather StatementSHVClaiborne41 min
Feb 15, 5:37 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union53 min
Feb 15, 5:40 PM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River65 min
Feb 15, 5:52 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine53 min

Nearby

Wind Advisories in Louisiana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.